MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 05969484190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged discrepant results when using the kit s201 t-scrn mpx v2.0 96t us-ivd assay on the cobas s201 instrument.The customer was conducting a validation study comparing the ce-ivd version of the assay to the us-ivd version of the assay.On (b)(6) 2021, 60 samples were tested with the ce-ivd version, and all were non-reactive for hiv, hepatitis b virus (hbv), and hepatitis c virus (hcv).On (b)(6) 2021, the same 60 samples were tested with the us-ivd version, and one sample was reactive for hiv, hbv, and hcv, with cycle threshold (ct) values of 35.8, 36.7, and 40.3, respectively.Serology testing for this sample and all other samples was non-reactive for all three targets.The blood donation was not released.
 
Additional Manufacturer Narrative
The analysis was performed on a cobas s201 instrument (serial number: (b)(6)).The investigation determined that the kit s201 t-scrn mpx v2.0 96t us-ivd assay was performing within specifications.A systems assessment confirmed that an increased volume in the s-tube would not lead to an unexpected reactive result.The most likely cause of the discrepant result was identified as a deviation from optimal workflow when handling the multi-positive control (mpc) vial and the sample.A review of batch trends, product release, stability, internal non-conformance records, and change records did not identify any issues related to the customer allegation.The customer was advised to ensure adherence to optimal sample and reagent handling workflows.

Brand Name
COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23086528
Report Number2243471-2025-03131
Device Sequence Number9796326
Product Code QHO
UDI-Device Identifier00875197004045
UDI-Public00875197004045
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
BL125459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number05969484190
Device Lot NumberF31696
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2021
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown